Q. He ate a small amount of desitin.
Don’t have a picture but the bottle only had a 10th of it in it and he chew holes on the tube but he has puke 2x
Create an account to access Dr. Deliman’s answer to this concern.
The vet's response to this question is only available to members of Dr.Tail Create a new account to access +100K cases in Dr.Tail.
- 24/7 priority consultations
- Analysis of the cause of the issue
- Home treatments and care tips
- Guidelines for vet visits
- Vet experts matched to your needs
Thank you for using our service. It is important to seek veterinary care as soon as possible if your dog has ingested a potentially toxic substance. Desitin is a brand of diaper rash cream that contains zinc oxide, which can be harmful to dogs if ingested in large amounts. Vomiting can be a sign of zinc poisoning in dogs.
Before going to the animal hospital, you can try to remove any remaining Desitin from your dog's mouth and wash off any residue on their fur or skin. You can also try to induce vomiting by giving your dog a small amount of hydrogen peroxide (1 tsp for every 10 lbs of body weight). However, it is important to keep in mind that inducing vomiting is not always the best course of action, and you should consult with a veterinarian before trying this.
If your dog is experiencing symptoms such as vomiting, diarrhea, lack of appetite, or lethargy, it is important to call your veterinarian or a pet poison control hotline right away. They will be able to advise you on the best course of action. In some cases, your dog may need to be hospitalized and given supportive care, such as fluids and medications.
In conclusion, it is important to seek veterinary care as soon as possible if your dog has ingested Desitin or any other potentially toxic substance. If you have any additional questions, please don’t hesitate to come back to us! Thank you.